MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the seal around the white hub of a redo single lumen tpn catheter set was found to be partially broken away after placement.Consequently, the hub is able to be moved.The line was inserted on (b)(6) 2019.On the afternoon of (b)(6) 2020, the patient came into the hospital for review.The nurse saw that the seal around the hub was partially broken away, in which the white hub was able to be moved.Ultimately the patient's line was replaced on (b)(6) 2020.The patient reportedly had previous issues in the past with the same device.This was captured in mfg.Report reference #: 1820334-2020-00500.No other adverse effects to the patient have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation it was reported by (b)(6) hospital the seal around the hub (distal to the area that the cook brand name is written) was partially broken away on a catheter from a redo single lumen tpn catheter set (lot number 9120209, part number c-tpns-6.5-90-redo).The device was placed in the patient on (b)(6) 2019 and replaced on (b)(6) 2020.It was reported due to the patient¿s previous difficulties with the product the customer decided the catheter would be replaced.The patient had previously had two different difficulties with same part number products that cook investigated in separate complaints.The hub broke off completely in one case (mfg.Report reference #: 1820334-2019-02430).In the second case the patient is believed to have injected air into the catheter (mfg.Report reference #: 1820334-2020-00500).A review of documentation including the drawing, manufacturing instructions, quality control and specifications, as well as a visual inspection of the returned device was conducted during the investigation.One redo single lumen tpn catheter was returned for evaluation.Upon physical examination, it was noted that the device was returned in two segments.The silicone catheter had pulled away from the hub.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with this device are acceptable when weighted against the benefits.A review of the device history record for lot 9120209 and catheter lot ni9120208 found no related nonconformances that could have contributed to the reported failure mode.It should be noted that there was one additional complaint associated with lot 9120209 (mfg.Report reference #: 1820334-2019-02430) for the same patient from the same customer.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: -silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.The following suggested catheter maintenance is also provided: ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.It is possible that the separation occurred after the device was removed.The appropriate personnel have been notified.A capa was previously opened for this failure mode and it was found that the product line meets specifications, but that separation and leakage of the device is an inherent risk device usage.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9770487
Report Number1820334-2020-00501
Device Sequence Number11415785
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)210906(10)9120209
Combination Product (Y/N)N
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Device Lot Number9120209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;